MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Codes Break (1069); Optical Decentration (1360); Device Damaged by Another Device (2915); Scratched Material (3020); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Corneal Edema (1791); Intraocular Pressure Increased (1937); Visual Impairment (2138)
Date of Event 04/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that during cataract surgery with intraocular lens (iol) implantation, the lens was damaged (by the retractable tip of the injector) and the optical zone was scratched and the haptics were torn off.Patient experienced deterioration in vision and had incorrect optical zone.According to current information the patient is fine.An explant has been planned.According to the additional information received, the patient's lens was cut into 3 pieces using scissors under local anesthesia, followed by explantation of the lens through the original wound.Than a company replacement lens was implanted.Postoperatively there was a slight elevation of intraocular pressure (iop) and edema at the site of the surgical wound.The hospital is currently following up with the patient.
 
Additional Manufacturer Narrative
The product was returned for analysis and damage was observed to the intraocular lens (iol).No cartridge or handpiece returned.Iol returned in three segments, on a piece of surgical material inside an opened company pouch.Solution is dried on both surfaces of the optic and haptics.One haptic is broken/torn and not returned, the other haptic is intact with loose fibers.The optic is torn/split-cut dividing the iol in three and is scratched/marked rejectable with loose fibers and particulate.We are unable to determine the root cause for the reported complaint "damaged iol during surgery, explant".The lens was returned in three segments.The condition of the returned iol is consistent with lens having been explanted.The file states that lens was damaged by the tip of the injector and the optical zone was scratched and the haptics were torn off.It is unknown if the reporter suspects iol to be the cause of the event.Additional record was initiated for injector but the product was not returned for evaluation.No cartridge was returned.Based on these investigation findings, we are unable to verify if the iol contributed to the event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4) h.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
Additional information was received on 02-oct-2025, indicating that a crack was observed on the intraocular lens (iol) following implantation.It was reported that the damage occurred due to the injector during the implantation process.Additionally, the lens was found to be decentered.
 
Additional Manufacturer Narrative
Additional information provided in sections a1, a2, b2, b5, and h6.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19320500
Report Number9612169-2024-00448
Device Sequence Number7659671
Product Code MFK
UDI-Device Identifier00380652408172
UDI-Public(01)00380652408172(17)260930(11)221002(10)25487304(21)25487304049
Combination Product (Y/N)N
Initial Reporter CountryLO
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.225
Device Lot Number25487304
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer09/03/2024
10/02/2025
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date10/02/2024
10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR.; DISCOVISC OPHTHALMIC VISCOSURGICAL DEVICE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexUnknown